Drought, Baker
- When
- November 1, 12:00 AM EST to November 30, 11:59 PM EST
- Where
- Baker forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.326, -84.445 (the zone’s center; the record gives no point)
D3 drought conditions (extreme) were present across the majority of south central and southwest Georgia throughout the month of November and continued into December. The exceptions were across portions of Grady, Thomas, Brooks, Lowndes, southern Colquitt, Cook, southern Berrien, and Lanier counties.
Every event with a place to put it; 26 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
D3 drought conditions (extreme) were present across the majority of south central and southwest Georgia throughout the month of November and continued into December. The exceptions were across portions of Grady, Thomas, Brooks, Lowndes, southern Colquitt, Cook, southern Berrien, and Lanier counties. These areas ended the month with D2 (severe) drought conditions.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Oct 31, 8:39 PM EST, 3 hours 21 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
939 PM EDT Mon Oct 31 2011
.SYNOPSIS...Low-level ridging is building into our area tonight,
behind the Eastern CONUS shortwave that is pushing it's way into
the Atlantic. Upper-levels show ridging taking hold over the
Eastern half of the country. Looking upstream the main feature is
a trough digging in over Western Colorado. Tonight's 0Z sounding
shows a nice subsidence inversion with plenty of dry air above
850mb. Infrared satellite imagery shows clouds subsiding and skies
going clear across the CWA.
&&
.UPDATE...The pressure gradient between the ridge and the exiting
shortwave looks to be enough to keep the winds from going calm
tonight, which won't allow us to maximize radiational cooling.
However, we still expect to see cool temperatures on tap for
tonight. Lows will range from the upper 30s in our Northern
Alabama and GA counties to the mid 40s in our FL counties.
Tomorrow afternoon will be comfortable with clear skies, highs in
the 70s, and dewpoints in the upper 30s.
Current forecast grids are in excellent shape with no update
planned this evening.
&&
.AVIATION...The last of the few-sct cu field dissipating over
southern GA. VFR conditions will prevail through the TAF period
under generally clear skies and unlimited visibilities.
&&
.MARINE...Winds are currently below 15 knots over the waters.
However, this is expected to change after midnight with the
pressure gradient tightening. Still expect to see Small Craft
Advisory conditions by late tonight over the offshore legs. With
the evening update, have trimmed winds and seas back through 06Z,
but kept all headlines unchanged.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 45 74 41 75 50 / 0 0 0 0 0
Panama City 50 74 49 70 60 / 0 0 0 0 10
Dothan 44 75 42 71 49 / 0 0 0 0 10
Albany 41 74 41 71 48 / 0 0 0 0 10
Valdosta 44 72 43 72 49 / 0 0 0 0 0
Cross City 45 74 43 76 52 / 0 0 0 0 0
Apalachicola 52 73 52 70 63 / 0 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...None.
GA...None.
FL...None.
GM...Small Craft Advisory from 3 AM to 11 AM EDT Tuesday for Waters
from Suwannee River to Apalachicola FL from 20 to 60 NM-
Waters from Apalachicola to Destin FL from 20 to 60 NM.
&&
Camp/Walsh/MroczkaHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 251 AM EDT MON OCT 31 2011 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-010700- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 251 AM EDT MON OCT 31 2011 /151 AM CDT MON OCT 31 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED. SMALL CRAFT OPERATORS SHOULD EXERCISE CAUTION DUE TO RATHER STRONG WINDS AND ROUGH SEAS THIS MORNING...AND AGAIN LATER TONIGHT. A FEW LIGHT SHOWERS ARE POSSIBLE THIS MORNING AS AN UPPER LEVEL TROUGH PASSES OVER THE REGION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE NEXT CHANCE OF RAIN WILL BE THURSDAY AND FRIDAY AS A COLD FRONT PASSES THROUGH THE AREA. AT THIS TIME IT DOES NOT APPEAR THAT THERE WILL BE ENOUGH MOISTURE AND INSTABILITY FOR A SIGNIFICANT SEVERE WEATHER THREAT WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FOURNIER
The national radar mosaic for the moment the first event began.
26 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2011Every state in 2011This day in weather historyWarnings in Georgia, November 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 350045, 350046, 350047, 350048, 350049, 350050, 350051, 350052, 350053, 350054, 350055, 350056, 350057, 350058, 350059, 350060, 350061, 350062, 350063, 350064, 350065, 350067, 350068, 350069, 350070, 350071.